Alert archive / Indiana / Special Weather Statements in 2016
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Feb 2, 2016, 2:39 PM EST for Madison County, Indiana. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2016, 2:39 PM EST (19:39 UTC)
- Expired
- Feb 2, 2016, 3:00 PM EST
- In force
- 21 min
- Issued by
- NWS Indianapolis, IN
County Madison County, IN
The radar
The Indianapolis radar (KIND), 61 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499
WWUS83 KIND 021939
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
239 PM EST TUE FEB 2 2016
INZ039-040-047-048-022000-
MARION IN-MADISON IN-HANCOCK IN-HAMILTON IN-
239 PM EST TUE FEB 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...NORTHEASTERN
MARION...NORTHWESTERN HANCOCK AND SOUTHEASTERN HAMILTON COUNTIES
UNTIL 300 PM EST...
AT 238 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAWRENCE...OR 12 MILES NORTHEAST OF INDIANAPOLIS...MOVING NORTHEAST
AT 80 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...ANDERSON...FISHERS...NOBLESVILLE...LAWRENCE...
MCCORDSVILLE...PENDLETON...FORTVILLE...CHESTERFIELD...INGALLS...
LAPEL...EDGEWOOD...FRANKTON...DALEVILLE...WOODLAWN HEIGHTS...COUNTRY
CLUB HEIGHTS...RIVER FOREST...CASTLETON AND GEIST RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN INDIANAPOLIS.
&&
LAT...LON 4019 8566 4011 8557 4007 8558 3981 8592
3991 8607 4024 8577
TIME...MOT...LOC 1938Z 218DEG 68KT 3990 8597
$$
MRD/JKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Feb 2, 1:36 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 2, 1:36 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 136 PM EST TUE FEB 2 2016 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 230 AM EST TUE FEB 2 2016 AN ACTIVE WEATHER PATTERN IS AHEAD FOR CENTRAL INDIANA TODAY AS A LOW PRESSURE SYSTEM MOVES THROUGH THE UPPER MIDWEST AND DRAGS BOTH A WARM FRONT AND COLD FRONT ACROSS CENTRAL INDIANA TODAY AND TONIGHT. THIS WILL RESULT IN CHANCES FOR SHOWERS AND PERHAPS SOME STORMS AS THE COLD FRONT PASSES THIS EVENING. DRY WEATHER IS EXPECTED TO BUILD ACROSS INDIANA ON WEDNESDAY INTO THE WEEKEND AS HIGH PRESSURE ARRIVES IN THE WAKE OF THE FRONT. ALONG WITH THE HIGH PRESSURE SYSTEM...COOLER AND MORE SEASONABLE TEMPERATURES ARE EXPECTED TO RETURN TO CENTRAL INDIANA INTO THE WEEKEND. && .NEAR TERM /REST OF TODAY AND TONIGHT/... ISSUED AT 949 AM EST TUE FEB 2 2016 FORECAST IS IN GOOD SHAPE. SCATTERED SHOWERS ARE MOVING INTO THE SOUTHWESTERN FORECAST AREA AT THE MOMENT BUT ARE DISSIPATING AS THEY MOVE NORTH INTO AN UNFAVORABLE AIRMASS. ADJUSTED HOURLY POPS SOUTHWEST TO ACCOUNT FOR THIS...BUT OVERALL FORECAST TREND IS IN GOOD SHAPE. TEMPERATURES LOOK GOOD TOO. IT WILL BE A SLOW CLIMB TODAY...WAITING UNTIL THE WARM FRONT PASSES TO REALLY WARM UP. HIGHS WILL LIKELY BE REACHED NEAR 00Z. LATEST SEVERE OUTLOOK FROM THE STORM PREDICTION CENTER HAS NOT CHANGED. CONTINUED MENTION OF DAMAGING WINDS IN THE FORECAST. PREVIOUS DISCUSSION FOLLOWS... WATER VAPOR IMAGERY THIS MORNING SHOWS A DEEP LOW DIVING INTO THE OKLAHOMA PANHANDLE AMID A SHARP TROUGH OVER THE ROCKIES. SURFACE ANALYSIS SHOWS HIGH PRESSURE IN PLACE ACROSS THE GREAT LAKES WHILE LOW PRESSURE WAS ALSO FOUND OVER THE OKLAHOMA PANHANDLE. A COLD FRONT WAS FOUND STRETCHED SOUTH ACROSS TEXAS. MEANWHILE SURFACE FLOW ACROSS INDIANA WAS FROM THE NORTHEAST WITH DEW POINTS IN THE UPPER 20S. ACTIVE WEATHER DAY IN STORE AS THE LOW OVER THE SOUTHERN PLAINS IS EXPECTED TO QUICKLY ADVANCE NORTHEAST...DRAGGING A WARM FRONT INTO CENTRAL INDIANA. AIR MASS IS EXPECTED TO CHANGE CONSIDERABLY IN THE WAKE OF THE WARM FRONT THIS AFTERNOON AS DEWPOINTS SURGE TOWARD 50. VERY FAVORABLE DYNAMICS ARRIVE ACROSS CENTRAL INDIANA LATE THIS AFTERNOON IN THE WARM SECTOR. GFS AND NAM SUGGEST A 60+ KNT LLJ PUSHING ACROSS THE STATE PROVIDING LIFT. 00Z FORECAST SOUNDINGS INDICATE A SATURATED COLUMN WITH CAPE OVER 700 J/KG...WHICH IS PRETTY HIGH FOR FEBRUARY. 295K GFS ISENTROPIC SURFACE ALSO SHOWS IMPRESSIVE LIFT THIS AFTERNOON WITH SPECIFIC HUMIDITIES VERY HIGH AT OVER 8 G/KG. WITH BEST FORCING NOT ARRIVING UNTIL THE FRONTS MOVE INTO THE AREA...WILL TREND POPS HIGHEST DURING THE AFTERNOON AND EVENING HOURS...AND WILL LEAVE THE MORNING HOURS DRY. GIVEN THE STRONG DYNAMICS...STRONG LOWER LEVEL JET...THE ARRIVAL OF THE WARM SECTOR ACROSS CENTRAL INDIANA AND THE EXPECTED PASSAGE OF THE COLD FRONT DURING THE EVENING HOURS...THE SLIGHT CHANCES FOR SEVERE WEATHER LOOK VERY REASONABLE...WITH THE MAIN THREAT BEING DAMAGING WINDS DUE TO THE STRONG LOWER LEVEL JET. COLD FRONT WILL BE EAST OF INDIANA BY 06Z-09Z...AND BEST FORCING WILL BE LOST AS THE LOWER LEVEL JET WILL BE WELL NORTHEAST OF THE STATE. FORECAST SOUNDINGS DRY OUT DRAMATICALLY BY 06Z...AND EVEN MORE BY 12Z WED AS THE DRY SLOT BUILDS ACROSS THE STATE WILL TREND HIGHS TODAY ABOVE MAVMOS AND STICK CLOSE TO A BLEND ON LOWS. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... ISSUED AT 230 AM EST TUE FEB 2 2016 GFS AND NAM DEPICT A BROAD UPPER TROUGH REMAINING OVER THE AREA ON WEDNESDAY THROUGH THURSDAY NIGHT...WITH A WEAK SHORT WAVE PUSHING THROUGH THE FLOW ON WEDNESDAY NIGHT INTO THURSDAY...AND A SECOND WAVE ON THURSDAY NIGHT. MOISTURE WILL REMAIN A MAJOR PROBLEM FOR THESE WAVES AS BROAD AND COOL HIGH PRESSURE WILL REMAIN IN PLACE AT THE SURFACE STRETCHING FROM THE TENNESSEE VALLEY TO THE SOUTHERN PLAINS...EFFECTIVELY BLOCKING THE ARRIVAL OF ANY DEEP GULF MOISTURE. FORECAST SOUNDINGS ON WEDNESDAY AND WEDNESDAY NIGHT SHOW LOWER LEVEL SATURATION...TRAPPED AMID BROAD CYCLONIC LOWER LEVEL FLOW AND COLD AIR ADVECTION. ITS NOT UNTIL THURSDAY AFTERNOON THAT THE MODELS SUGGEST THE LOWER LEVEL FLOW BECOMES MORE ANTICYCLONIC. THUS WILL LOOK FOR A CLOUDY SKY UNTIL THURSDAY AFTERNOON AND TREND DAILY HIGHS COOLER THAN MAVMOS AND USE A BLEND ON LOWS. FINALLY BY THURSDAY NIGHT...FORECAST SOUNDINGS INDICATE A DRY COLUMN AS RIDGING OVER THE PLAINS STATES IS EXPECTED TO BUILD ACROSS THE OHIO VALLEY. THUS WILL TREND TOWARD A PARTLY CLOUDY SKI AND TEMPS AT OR BELOW MEXMOS THEN. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 137 PM EST TUE FEB 2 2016 THE INITIALIZATION FROM THE CENTRAL REGION SOFTWARE WILL BE USED WITH HIGH CONFIDENCE. THERE IS GOOD AGREEMENT BETWEEN THE VARIOUS DETERMINISTIC AND STATISTICAL GUIDANCE. ALSO...ENSEMBLE SPREADS ARE LOW. THERE WAS GOOD AGREEMENT ABOUT THE UPCOMING WEEKEND WITH EARLIER MODEL RUNS. CONGRUENCE ABOUT NEXT WEEK IS A NEWER DEVELOPMENT...BUT THE FACT MOST GUIDANCE HEADED TO THE SAME SOLUTION STRONGLY SUPPORTS IT. && .AVIATION /DISCUSSION FOR 021818Z TAFS/... ISSUED AT 1211 PM EST TUE FEB 2 2016 WIDESPREAD MVFR...WITH LOCAL IFR CEILINGS...WILL DEVELOP IN RAIN THIS AFTERNOON AS A STRONG SYSTEM APPROACHES FROM THE WEST. THUNDERSTORMS COULD ARRIVE THIS EVENING IN ADVANCE OF THE COLD FRONT ASSOCIATED WITH THE SYSTEM. GUSTS...POSSIBLY AS HIGH AS 50 KNOTS...WILL BE A HAZARD AROUND ANY STORMS. CONDITIONS WILL RAPIDLY REBOUND TO VFR OVERNIGHT AS DRY AIR MOVES IN BEHIND THE COLD FRONT. MVFR CEILINGS SHOULD REFORM TUESDAY MORNING AS COLD ADVECTION CONTINUES. OUTSIDE ANY STORMS...WINDS WILL HAVE SUSTAINED SPEEDS OF 15 TO 20 KNOTS WITH GUSTS OF 20 TO 30 KNOTS. THEY WILL VEER FROM SOUTHWEST TO WEST AS THE STRONG SYSTEM APPROACHES THEN PASSES. A DEEP INVERSION OVER THE AREA WILL KEEP SHEAR FROM BECOMING TOO EXTREME AT LOW LEVELS THIS AFTERNOON...BUT SHEAR IS APT TO BE STRONG AT THE TOP OF THE INVERSION. WHEN THE COLD FRONT ARRIVES THIS EVENING INCREASED MIXING WILL REDUCE THE THREAT OF EXTREME SHEAR THROUGH SHALLOW LEVELS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA/50 SHORT TERM...PUMA LONG TERM....JK AVIATION...JK
Hazardous weather outlook, Feb 2, 12:56 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1256 PM EST TUE FEB 2 2016 INZ021-028>031-035>049-051>057-060>065-067>072-031800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 1256 PM EST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS SOUTHERN PARTS OF CENTRAL INDIANA THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN CENTRAL INDIANA. HAZARDS: DAMAGING STRAIGHT LINE WINDS. LIGHTNING. AN ISOLATED TORNADO POSSIBLE. TIMING: STRONGEST STORMS BETWEEN 400 PM AND 1000 PM DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE UPPER MIDWEST TODAY AND TONIGHT...DRAGGING A STRONG WARM FRONT AND COLD FRONT ACROSS CENTRAL INDIANA. THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THESE FRONTS PASS AND SOME STORMS MAY BE SEVERE...PRODUCING DAMAGING WINDS AND LIGHTING. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE SEVERE THREAT AREA IS MAINLY SOUTH OF INTERSTATE 70. NORTH OF INTERSTATE 70...THUNDERSTORMS WITH LIGHTNING AND GUSTY WINDS ARE POSSIBLE...BUT THE SEVERE THREAT IS DIMINISHED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: LIGHT RAIN/SNOW SHOWERS ARE POSSIBLE ON MONDAY. SNOW ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME. DISCUSSION: HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE LATER PARTS OF THE WORK WEEK. FURTHER OUT...ANOTHER FRONTAL SYSTEM AND UPPER LOW WILL BRING CHANCES FOR RAIN/SNOW SHOWERS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Feb 2, 11:52 AM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1152 AM EST TUE FEB 2 2016
INZ061-062-070-021715-
LAWRENCE IN-GREENE IN-MONROE IN-
1152 AM EST TUE FEB 2 2016
...SPECIAL WEATHER STATEMENT...
AT 1151 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHWEST OF BEDFORD...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...WOODVILLE HILLS...HARRODSBURG...INDIANA UNIVERSITY...
WHITEHALL...OWENSBURG...SOLSBERRY AND SMITHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN INDIANAPOLIS.
&&
LAT...LON 3890 8668 3891 8694 3920 8664 3920 8643
3915 8637 3913 8637 3890 8667
TIME...MOT...LOC 1651Z 214DEG 43KT 3897 8667
MRD/JKSpecial weather statement, Feb 2, 2:39 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
239 PM EST TUE FEB 2 2016
INZ039-040-047-048-022000-
MARION IN-MADISON IN-HANCOCK IN-HAMILTON IN-
239 PM EST TUE FEB 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...NORTHEASTERN
MARION...NORTHWESTERN HANCOCK AND SOUTHEASTERN HAMILTON COUNTIES
UNTIL 300 PM EST...
AT 238 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAWRENCE...OR 12 MILES NORTHEAST OF INDIANAPOLIS...MOVING NORTHEAST
AT 80 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...ANDERSON...FISHERS...NOBLESVILLE...LAWRENCE...
MCCORDSVILLE...PENDLETON...FORTVILLE...CHESTERFIELD...INGALLS...
LAPEL...EDGEWOOD...FRANKTON...DALEVILLE...WOODLAWN HEIGHTS...COUNTRY
CLUB HEIGHTS...RIVER FOREST...CASTLETON AND GEIST RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN INDIANAPOLIS.
&&
LAT...LON 4019 8566 4011 8557 4007 8558 3981 8592
3991 8607 4024 8577
TIME...MOT...LOC 1938Z 218DEG 68KT 3990 8597
MRD/JKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 11:52 AM EST | Special Weather Statement | IND | Monroe | 23 min |
| Feb 2, 2:58 PM EST | Special Weather Statement | IND | Madison | 17 min |
| Feb 2, 3:02 PM EST | Special Weather Statement | IND | Clinton | 28 min |
| Feb 2, 3:26 PM EST | Special Weather Statement | IND | Howard | 19 min |
Nearby
Special Weather Statements in Indiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.